Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 25, NWS Quad Cities, IA

March 31, 2007Bureau County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 31, 2007, 7:56 PM CDT for Bureau County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2007, 7:56 PM CDT (00:56 UTC)
Expired
Mar 31, 2007, 8:39 PM CDT
In force
43 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Bureau County, IL

The radar

The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 8:30 PM CDTTSTM WND DMG3 N Tiskilwa, ILTREE DOWN ACROSS TISKILWA BOTTOMS ROAD AT 830 PM. REPORTED BY COUNTY SHERIFFS DEPARTMENT. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 5:11 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 010056
SVRDVN
ILC011-010200-
/O.NEW.KDVN.SV.W.0025.070401T0056Z-070401T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
756 PM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 900 PM CDT.

* AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED APPROXIMATELY NEAR TISKILWA...OR ABOUT 7 MILES
  SOUTH OF PRINCETON...AND MOVING NORTH AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES EAST OF WALNUT AROUND 815 PM CDT...

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 50 AND
63.

THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 2 AND 13.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4124 8960 4123 8936 4159 8931 4157 8960

$$

JAZ
2 follow-up statements
000 
WWUS53 KDVN 010115
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
815 PM CDT SAT MAR 31 2007

ILC011-010200-
/O.CON.KDVN.SV.W.0025.000000T0000Z-070401T0200Z/
BUREAU IL-
815 PM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR BUREAU COUNTY...

AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM OHIO TO
BUREAU...OR ALONG A LINE EXTENDING FROM 13 MILES NORTH OF PRINCETON
TO HENNEPIN...MOVING NORTH AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MALDEN AND COAL HOLLOW AROUND 820 PM CDT...
  VAN ORIN AROUND 825 PM CDT...

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 50 AND
63.

THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 2 AND 13.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR EAST CENTRAL IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT CDT SUNDAY MORNING FOR NORTHWESTERN ILLINOIS.

LAT...LON 4124 8960 4123 8936 4159 8931 4157 8960

$$

JAZ
000 
WWUS53 KDVN 010139
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CDT SAT MAR 31 2007

ILC011-010149-
/O.CAN.KDVN.SV.W.0025.000000T0000Z-070401T0200Z/
BUREAU IL-
839 PM CDT SAT MAR 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR BUREAU COUNTY IS CANCELLED...

THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING 
FOR NORTHWESTERN ILLINOIS.

LAT...LON 4124 8960 4123 8936 4159 8931 4157 8960

$$

JAZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:14 PM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Mar 31, 3:14 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
314 PM CDT SAT MAR 31 2007

.SYNOPSIS...
STRONG SURFACE LOW WAS JUST WEST OF OMA AT 19Z WITH WARM FRONT
EXTENDING EAST ROUGHLY ALONG I-80. SOUTH OF THIS BOUNDARY...
TEMPERATURES HAD RISEN INTO LOWER 70S IN DVN CWA WITH DEWPOINTS IN
60S. TO NORTH...TEMPS WERE IN UPPER 50S TO LOW 60S WITH BRISK E-SE
WINDS. WV IMAGERY INDICATED UPPER LEVEL LOW JUST S-SW OF SURFACE
POSITION IN SW NEB WITH STRONG DRY PUNCH AND 90 KT UPPER JET LIFTING
OUT OF CENTRAL PLAINS. WIDESPREAD THUNDERSTORMS WERE OCCURRING NEAR
THE CYCLONE AND IN WARM SECTOR TO ITS SE WITH FEW WEAKER SHOWERS
ALONG ELEVATED WARM FRONT TO NORTH INTO SE WI.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY...
WITH SEVERE WEATHER ON-GOING AND TORNADO WATCH IN PLACE...LIMITED
DISCUSSION THIS AFTERNOON. BEST SHORT TERM SEVERE POTENTIAL TO BE
GREATEST WEST OF HIGHWAY 218 THROUGH LATE AFTERNOON WITH TORNADIC
POTENTIAL AT THIS TIME LOOKING GREATEST ALONG WARM FRONT WEST OF
IOWA CITY TO CEDAR RAPIDS LINE. IN THIS AREA...BREAKS OF SUNSHINE
HAVE MAXIMIZED LOW LEVEL INSTABILITY. ALSO STORM RELATIVE HELICITY
AND LOW LEVEL CONVERGENT FLOW STRONGEST AT THIS TIME. SEVERE RISK
PHASES TO MORE LINEAR MODE AS NORTH TO SOUTH COLD FRONT ACROSS
WESTERN MO LIFTS NORTHEAST UNDER UPPER DRY SLOT FOR SEVERE WIND
POTENTIAL ALONG MS RIVER AND EASTWARD INTO EVENING. STRONG WINDS AT
SURFACE NOTED BEHIND THE COLD FRONT TO CONTINUE ACROSS CWA TONIGHT
WITH POTENTIAL FOR BRIEF GUSTS OVER 40 MPH THIS EVENING.

SUNDAY...SURFACE LOW LIFTS INTO NORTHERN WI...LEAVING COOLER SHOWERY
WEATHER WITH BRISK WINDS ACROSS CWA. TEMPERATURES KEPT AT LOW END OF
GUIDANCE WITH 50S NORTH TO AROUND 60 SOUTH.

.LONG TERM...MONDAY THROUGH SATURDAY....
TEMPERATURES TO RECOVER BRIEFLY EARLY IN WEEK...THEN PATTERN SHIFT
TO BRING RETURN OF MORE EARLY TYPICAL SPRINGLIKE TEMPERATURES AND
EVEN POTENTIAL FOR A FEW SNOWFLAKES MID WEEK. PATTERN SHIFT TO OCCUR
AS DEEPENING UPPER LOW PASSES NORTH INTO GREAT LAKES WED AMPLIFIES
UPPER PATTERN TO NW FLOW LATE WEEK WITH H8 TEMPERATURES PLUNGING TO
BELOW 10 DEG C MID WEEK. NO SIGNIFICANT CHANGES TO FORECAST WITH
DECENT CONTINUITY AND AGREEMENT IN MEDIUM RANGE MODELS. DAY
7...SATURDAY BROUGHT IN DRY FOR NOW...BUT PRECIP MAY NEED TO BE
ADDED AS 12Z RUNS NOW SUGGESTING UPPER LOW AND SURFACE COLD FRONT
DIVING SE OUT OF CANADA AFTERNOON INTO SAT NIGHT.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SHEETS
Hazardous weather outlook, Mar 31, 10:56 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1056 AM CDT SAT MAR 31 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
1056 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON INTO THIS EVENING.  THE GREATEST SEVERE WEATHER
RISK WILL BE SOUTHWEST OF A LINE FROM MACOMB THROUGH BURLINGTON AND
MONTICELLO TO MANCHESTER THIS AFTERNOON. IN THIS AREA CONDITIONS WILL
BE FAVORABLE FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND
ISOLATED TORNADOES.  NORTHEAST OF THIS AREA THERE WILL BE A RISK OF
LARGE HAIL AND DAMAGING THUNDERSTORM WINDS DURING THE EVENING
HOURS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OR INTENSIFY AHEAD
OF A STRONG STORM SYSTEM MOVING NORTH THROUGH EASTERN NEBRASKA AND
WESTERN IOWA THE REST OF TODAY. THE THUNDERSTORMS WILL MOVE
NORTHEAST THROUGH THE REGION DURING THE AFTERNOON AND EVENING HOURS.
THE EXTENT OF THE SEVERE WEATHER PRODUCED BY THESE STORMS WILL DEPEND
ON HOW MUCH TEMPERATURES CAN WARM EAST OF THE STORM SYSTEM ACROSS
NORTHERN MISSOURI CENTRAL AND EASTERN IOWA. AT THIS POINT IT APPEARS
THAT THERE WILL BE SOME BREAKS IN THE CLOUDS TO ALLOW SUFFICIENT
WARMING FOR SEVERE THUNDERSTORM DEVELOPMENT.

IN ADDITION TO THE SEVERE WEATHER...THE THUNDERSTORMS MAY PRODUCE
LOCALLY HEAVY RAINS WHICH COULD AGGRAVATE ANY ONGOING RIVER FLOODING
OR CAUSE SOME MINOR URBAN OR SMALL STREAM FLOODING. FOR INFORMATION
ON CURRENT AND EXPECTED RIVER CONDITIONS SEE THE LATEST RIVER
AND FLOOD STATEMENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONDAY NIGHT AND TUESDAY...A STRONG COLD FRONT WILL PRODUCE EPISODES
OF THUNDERSTORMS AND SHOWERS.  CURRENT INDICATIONS ARE SOME OF THE
STRONGEST STORMS MAY APPROACH OR BECOME SEVERE WITH THE PRIMARY RISK
LARGE HAIL. INTERESTED INDIVIDUALS SHOULD MONITOR THIS PRODUCT FOR
FURTHER UPDATES ON THE RISK AND LOCATION OF ANY HAZARDOUS AND SEVERE
WEATHER FOR THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING.

08/NICHOLS/DLF

In the hours before

Local storm report, Mar 31, 7:16 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     GREELEY                 42.59N 91.34W
03/31/2007                   DELAWARE           IA   TRAINED SPOTTER

            HIGHWAY 38 AND COUNTY ROAD C64. LARGE DAIRY BARN LEVELED
            WITH DEBRIS BLOWN AT LEAST 1/2 MILE TO THE NNE. COWS
            TRAPPED UNDER COLLAPSED BARN. FIRE DEPARTMENT AND FARMERS
            AT THE SCENE RESCUING COWS. TWO-CAR GARAGE LEVELED. METAL
            POLES BENT OVER AT A 90 DEGREE ANGLE. UNKNOWN AT THIS
            TIME IF DAMAGE CAUSED BY A TORNADO. DELAYED REPORT.

&&

JH2
Local storm report, Mar 31, 7:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
737 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             2 S MOUNT VERNON        41.89N 91.42W
03/31/2007  M0.75 INCH       LINN               IA   LAW ENFORCEMENT

&&

STEVEK
Special weather statement, Mar 31, 7:40 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
740 PM CDT SAT MAR 31 2007

ILZ001-002-007-009-016>018-010245-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...KEWANEE...PRINCETON...HENNEPIN
740 PM CDT SAT MAR 31 2007

...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE AREA...

AT 735 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN AND GUSTY WINDS
MOVING ACROSS THE AREA. THE RAIN COULD POND ON ROADS AND IN LOW-
LYING AREAS...WHILE WIND GUSTS AROUND 40 MPH ARE POSSIBLE.

THIS THREAT SHOULD END BY AROUND 9 PM.

WOLF
Local storm report, Mar 31, 7:44 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
744 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     BURLINGTON              40.81N 91.12W
03/31/2007                   DES MOINES         IA   LAW ENFORCEMENT

            APPROXIMATLEY 12 POWER LINES AND 12 TREES BLOWN DOWN

&&

STEVEK
Local storm report, Mar 31, 7:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
748 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND GST     CAMBRIDGE               41.30N 90.19W
03/31/2007  E45 MPH          HENRY              IL   TRAINED SPOTTER

&&

STEVEK
Local storm report, Mar 31, 7:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
756 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             BRANDON                 42.31N 92.00W
03/31/2007  M0.75 INCH       BUCHANAN           IA   TRAINED SPOTTER

&&

STEVEK

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:07 PM CDTSevere Thunderstorm WarningDVNWarren23 min
Mar 31, 8:08 PM CDTSevere Thunderstorm WarningDVNPutnam28 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.